DOI 10.11405/nisshoshi.118.175
[Pulse steroid therapy to treat liver injury with risk of liver failure due to immune-related adverse events:a case report].
Аннотация
A 75-year-old woman was diagnosed with clinical stage III lung cancer. The patient was treated with chemoradiotherapy and subsequent durvalumab, an anti-PD-L1 antibody immune checkpoint inhibitor (ICI). Liver dysfunction was observed 14 days after the start of durvalumab therapy (aspartate transaminase, 218U/l;alanine aminotransferase, 169U/l). This corresponded to a grade 3 adverse event according to the Common Terminology Criteria for Adverse Events. The second course of durvalumab was withheld. The patient was hospitalized 31 days after durvalumab therapy because of worsening liver dysfunction. Laboratory findings and imaging examinations suggested liver injury due to an immune-related adverse event (irAE). Liver biopsy performed 38 days after durvalumab therapy showed severe lymphocyte and plasma cell infiltration into the portal tract, focal necrosis in the hepatic lobules, and necrotic changes around the hepatic lobules. These findings were similar to those of autoimmune hepatitis (AIH). Immunohistochemical results revealed infiltration of CD3- and CD8-positive lymphocytes and mild infiltration of CD4-positive lymphocytes. Pathological findings in the liver tissue were consistent with an irAE. Jaundice worsened and the prothrombin time was prolonged, leading to a risk of progression to liver failure. Thus, pulse steroid therapy was performed with methylprednisolone (mPSL) starting at 0.8mg/kg. Liver dysfunction lessened and the mPSL dose was gradually reduced. Moreover, ICIs exert antitumor effects by inhibiting the immune checkpoint system but can cause irAEs in various organs. Liver injury is also relatively common. Liver tissue findings are similar to those in AIH, but immunostaining reveals the presence of numerous CD8-positive lymphocytes. Fewer CD4-positive lymphocytes exist in irAE-associated liver injury than in AIH. Medical departments must cooperate and effectively manage irAEs because ICIs are increasingly being used and can occur in organs throughout the body. In principle, irAEs are treated with steroids. Thus, high-dose steroids diminishing the therapeutic effect of ICIs is a concern, and it is important to control irAEs with low-dose steroids that are started earlier.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.